Skip to content

Bootleg Fentanyl

June 10, 2016

Bootleg Fentanyl

Bootleg Fentanyl has been found in several cities in Ontario including Ottawa, Kingston and in the Leeds, Grenville and Lanark region. Bootleg Fentanyl is an opioid that is 100% pure. It can be found in powdered form, pressed into pills or mixed into other drugs such as heroin or cocaine.

What is the Health Units role?

The Leeds, Grenville & Lanark District Health Unit will be:

  • Partnering with community agencies to increase awareness around bootleg fentanyl
  • Bringing community partners together to develop a response plan to prevent Bootleg Fentanyl deaths
  • Providing ongoing surveillance and communication
  • Providing Naloxone (the antidote for opioid overdose) kits to people that are currently using or have a dependency on opioids

What is the public’s role?

  • Increasing awareness around Bootleg Fentanyl
  • Identifying signs and symptoms of an opioid overdose:
    • Breathing is very slow, erratic or not at all
    • Fingernails and/or lips turn blue
    • Body is limp
    • Unconscious
    • Deep snoring or gurgling
    • Pin point pupils
    • Vomiting
  • Calling 911 in any overdose situation

Visit our Drug Use and Harm Reduction section for more information.

Contact

Susan Healey, Communications Co-ordinator 613-802-0550